Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 7, 2019, 7:17 AM CDT for 4 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 7:17 AM CDT (12:17 UTC)
- Expired
- Apr 7, 2019, 8:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2894 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 17.7
The text
As transmitted.
274
WUUS54 KBRO 071217
SVRBRO
TXC047-215-247-427-071315-
/O.NEW.KBRO.SV.W.0002.190407T1217Z-190407T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
717 AM CDT SUN APR 7 2019
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northeastern Hidalgo County in Deep South Texas...
Eastern Jim Hogg County in Deep South Texas...
Northeastern Starr County in Deep South Texas...
Brooks County in Deep South Texas...
* Until 815 AM CDT.
* At 716 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Ramirez to near Santa Elena,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Falfurrias, Agua Nueva, Encino, Rachal, San Manuel, Linn, Puerto
Rico, Airport Road Addition, La Gloria and La Reforma.
This includes US Highway 281 between mile markers 708 and 758.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2727 9852 2726 9799 2662 9799 2660 9796
2653 9796 2654 9798 2650 9799 2671 9876
2731 9852
TIME...MOT...LOC 1216Z 275DEG 22KT 2726 9830 2677 9854
HAIL...1.00IN
WIND...60MPH
$$
CB2 follow-up statements
038
WWUS54 KBRO 071301
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
801 AM CDT SUN APR 7 2019
TXC247-071310-
/O.CAN.KBRO.SV.W.0002.000000T0000Z-190407T1315Z/
Jim Hogg TX-
801 AM CDT SUN APR 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JIM HOGG COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
Deep South Texas.
LAT...LON 2726 9799 2662 9799 2659 9796 2653 9796
2654 9798 2650 9799 2667 9860 2678 9850
2678 9842 2688 9842 2726 9815
TIME...MOT...LOC 1300Z 275DEG 22KT 2724 9802 2675 9826
$$
TXC047-215-427-071315-
/O.CON.KBRO.SV.W.0002.000000T0000Z-190407T1315Z/
Hidalgo TX-Starr TX-Brooks TX-
801 AM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHEASTERN HIDALGO...NORTHEASTERN STARR AND BROOKS COUNTIES...
At 800 AM CDT, severe thunderstorms were located along a line
extending from near Falfurrias to La Gloria, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Falfurrias, Encino, Rachal, San Manuel, Linn, Puerto Rico, La Colonia
Park, Airport Road Addition, Falfurrias Junior High School and La
Gloria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2726 9799 2662 9799 2659 9796 2653 9796
2654 9798 2650 9799 2667 9860 2678 9850
2678 9842 2688 9842 2726 9815
TIME...MOT...LOC 1300Z 275DEG 22KT 2724 9802 2675 9826
HAIL...0.75IN
WIND...60MPH
$$
CB437
WWUS54 KBRO 071307
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
807 AM CDT SUN APR 7 2019
TXC047-215-427-071316-
/O.EXP.KBRO.SV.W.0002.000000T0000Z-190407T1315Z/
Hidalgo TX-Starr TX-Brooks TX-
807 AM CDT SUN APR 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HIDALGO...
NORTHEASTERN STARR AND BROOKS COUNTIES WILL EXPIRE AT 815 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
and frequent lightning are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
Deep South Texas.
LAT...LON 2726 9799 2662 9799 2659 9796 2653 9796
2654 9798 2650 9799 2667 9860 2678 9850
2678 9842 2688 9842 2726 9815
TIME...MOT...LOC 1306Z 275DEG 22KT 2724 9798 2675 9822
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:45 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 7, 3:45 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 345 AM CDT Sun Apr 7 2019 .SHORT TERM (Now through Monday): The conv complex that fired up over north central Mexico is starting to expand eastwards towards portions of southern TX. This area of conv is moving into a pretty favorable environment with pretty high surface dewpoints. Also LAPS CAPE values across much of southern and Deep South TX shows values generally ranging from 2500-3000 J/KG early this morning. Meanwhile aloft at 500 mb, a pretty strong and deep trough axis will dig across much of southern TX this morning which will maintain good PVA across the region which will also help drive the strengthening conv across the region. Once this 500mb trough axis clears the region to the east, the conv potential will drop significantly as drier and more stable air aloft moves into the region from the west. Accordingly expect near zero pops to prevail after today for tonight into Mon. SVR WW 40 will continue for the northern 4 Ranchland counties this morning through 9 AM as the southern edge of the conv complex moving out of Mexico could move through region resulting in some potentially severe thunderstorms. The high temps today will be held down somewhat by the conv expected across the region. As drier air moves into the region overnight and Mon, the high temps will rebound somewhat due to increased diurnal effects. Will lean towards the warmer side of temp guidance throughout the short term especially for Mon due to the stronger diurnal heating. .LONG TERM (Monday Night through Saturday): The mid-level trough axis will move east of the region Monday night. Large scale subsidence will prevail through much of the week as 500 mb ridge builds overhead. This will generally lead to very warm to hot and rain-free conditions through most of the period. Breezy south winds are expected on Wednesday as the pressure gradient strengthens as surface low pressure develops across the Plains. A very dry cold front is expected to move into deep south Texas on Thursday. Rain chances increase late Friday into the weekend as southeast flow brings moisture back northward as the old frontal boundary lingers across the area. Temperatures will be above normal through much the period. && .MARINE (Now through Monday): A generally light surface wind regime will prevail throughout Mon due to a weak PGF. This will hold down the Bay and Gulf swells below SCA levels. The conv complex expected to move out over the lower TX Bay and Gulf waters will be the most hazardous marine conditions of the short term period with a increased potential for SMWs throughout the morning hours today. No SCA conditions expected through Mon. Monday night through Thursday night: Light winds and variable winds are expected Monday night and Tuesday with high pressure across the Western Gulf of Mexico. Winds will become southeast and increase Tuesday night through Wednesday night as the pressure gradient strengthens along the lower Texas coast. Small craft advisories may be needed for the Laguna Madre Wednesday and the Gulf waters Wednesday night. Winds are expected to decrease on Thursday as a weak frontal boundary drifts into south Texas allowing the pressure gradient to weaken across the area. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 82 65 82 64 / 70 10 10 0 BROWNSVILLE 84 65 86 63 / 60 10 10 0 HARLINGEN 85 64 87 62 / 70 10 10 0 MCALLEN 86 66 91 64 / 60 10 10 0 RIO GRANDE CITY 87 64 91 63 / 60 0 10 0 SOUTH PADRE ISLAND 75 66 75 66 / 70 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...60 Long Term...63 Graphicast/Upper Air...67
Hazardous weather outlook, Apr 7, 7:00 AM CDT, 17 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 700 AM CDT Sun Apr 7 2019 TXZ248>257-351-353-072200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr- Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy-Northern Hidalgo- 700 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Severe Thunderstorms Watch is in effect for Brooks, Jim Hogg, Zapata, Kenedy, Cameron, Willacy, Starr and Hidalgo Counties until 9 AM Sunday. Scattered to numerous thunderstorms are expected to develop early Sunday morning across portions of the Rio Grande valley and northern Ranchlands. Some of these thunderstorms may be strong to severe with large hail and damaging winds especially within the watch area. In addition...frequent lightning and heavy rainfall can be expected with storms. There is a moderate risk of rip currents on the beaches of South Padre Island and at Boca Chica Beach tonight. .DAYS TWO THROUGH SEVEN... An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be needed Sunday Morning due to strong to severe thunderstorms. GMZ130-132-135-150-155-170-175-072200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Coastal waters from Port Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 700 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Severe Thunderstorm Watch is in effect for the northern half of the Laguna Madre and the Gulf Waters out to 20 nautical miles offshore of Kenedy County until 9 AM Sunday. Scattered to numerous showers and thunderstorms are expected to develop across the coastal waters throughout early Sunday morning. Some of these thunderstorms may be strong to severe, possibly producing hail and damaging wind gusts of 30 to 40 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories are possible along the Lower Texas Coast Wednesday and Wednesday Night. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be needed through Sunday morning due to strong to severe thunderstorms. Speece
In the hours before
Special weather statement, Apr 7, 6:17 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Brownsville TX
617 AM CDT SUN APR 7 2019
TXZ248-249-252-071245-
Jim Hogg TX-Zapata TX-Starr TX-
617 AM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JIM HOGG...NORTHWESTERN
STARR AND ZAPATA COUNTIES UNTIL 745 AM CDT...
At 615 AM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 27 miles southwest
of El Cenizo to 18 miles west of Falcon Mesa to 24 miles west of
Falcon Dam. Movement was east at 30 to 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Zapata, El Sauz, Viboras, Lopeno, Bustamante, Medina, New Falcon,
Zapata High School, Randado and Zapata Middle School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 AM CDT for
Deep South Texas.
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2727 9877 2689 9876 2650 9870 2650 9910
2652 9913 2654 9917 2672 9921 2675 9924
2684 9927 2687 9932 2692 9933 2694 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 1115Z 263DEG 25KT 2700 9976 2682 9959 2658 9956
60/SPEECESpecial weather statement, Apr 7, 7:00 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
700 AM CDT SUN APR 7 2019
TXZ249-250-071300-
Brooks TX-Jim Hogg TX-
700 AM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIDALGO...JIM HOGG AND
BROOKS COUNTIES UNTIL 800 AM CDT...
At 658 AM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 6 miles south of
Ramirez to 7 miles southwest of Agua Nueva. Movement was northeast
at 35 mph.
Nickel size hail and wind gusts from 30 to 40 mph will be possible
with these storms.
Locations impacted include...
Falfurrias, Hebbronville, Agua Nueva, Encino, Rachal, Airport Road
Addition, South Fork Estates, Pleasant Park, Jim Hogg County Airport
and Hebbronville High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 AM CDT for
Deep South Texas.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9799
2678 9800 2679 9895 2736 9876 2736 9863
2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1158Z 235DEG 39KT 2725 9842 2682 9867
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:17 AM CDT | Special Weather Statement | BRO | Starr, Zapata | 88 min |
| Apr 7, 6:49 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 56 min |
| Apr 7, 7:00 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 60 min |
| Apr 7, 7:26 AM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 2 hr |
| Apr 7, 7:42 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 63 min |
| Apr 7, 8:08 AM CDT | Special Marine Warning | BRO | 112 min | |
| Apr 7, 8:19 AM CDT | Special Weather Statement | BRO | Kenedy | 41 min |
| Apr 7, 8:39 AM CDT | Special Weather Statement | BRO | Cameron, Hidalgo, Willacy | 66 min |
| Apr 7, 9:08 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 52 min |
| Apr 7, 9:59 AM CDT | Special Weather Statement | BRO | Cameron | 31 min |
| Apr 7, 10:04 AM CDT | Special Marine Warning | BRO | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.